Dropped eyelids after Botox, would antibiotics help my situation? (photo)

I had botox done on my forehead, eyebrows and crows feet on the 7 th of February two hours after injecting i have had rubbed my right eye, the second my right eye started dropping down untill its closed down now .does antibiotics helps in my situation?

Doctor Answers 19

Dropped eyelids after Botox, would antibiotics help my situation?

Thanks for the question and the photo and we are all so sorry that you are having this post your Botox injection.  You are having ptosis, and it is related to diffusion of the Botox down toward your eye area.  It is an uncommon side effect but does occur even with the most experienced injectors.  The use of iodipine eye drops can help some, but will not make things go away until the effects of the Botox resolves – which can be 3-4 months.  Work with your provider and make sure you are using the eye drops and hopefully this will resolve sooner than later.


Nashville Dermatologic Surgeon
4.0 out of 5 stars 18 reviews

Botox Side Effects

Unfortunately you are experiencing a known side-effect of Botox injections - sometimes Botox can drift from the eyebrows and affect the muscles that control the eyelids, resulting in eyelid droop.  There is no treatment that will fully correct this - the effects of the Botox will take several weeks, or possibly even a few months, to fade.  Until then, apraclonidine eye drops can help raise the eyelid by a few millimeters, however the will not fully reverse the effects of the Botox.  Antibiotics will not help in this situation.   

Faiyaaz Kalimullah, MD, FAAD
Chicago Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Botox and Ptosis

Unfortunately, what you're experiencing is ptosis, or lid droop, as a result of the Botox injections affecting the muscle that is responsible for elevating the eyelid. Like all effects of Botox, this is temporary, but will take several weeks to improve. In the meantime, your physician can prescribe eyedrops which will partially elevate the lid for a few hours at a time.  However, the use of drops does not have any effect on the clearance of the Botox or the effect on the drooping.  Best wishes. 

Jeffrey Ridha, MD
Saratoga Springs Plastic Surgeon
5.0 out of 5 stars 24 reviews

Lid ptosis

I am sorry to hear about your experience. Unfortunately, antibiotics will not help with this complication. There are some eyedrops that can help improve your droopy eyelid. Please follow with a board certified dermatologist to discuss treatment. You may also need to follow with an ophthalmologist as the drooping is quite severe. In the future, make sure you are following with a highly trained and experienced injector such as a board certified dermatologist or plastic surgeon. I wish you all the best.

Kenne Ogunmakin, MD
Katy Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox and Side Effect

Unfortunately you have a ptosis from the Botox.  It will take a few months for this to resolve.  In the meanwhile you can use Iodipine eye drops to help keep the eye open.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 78 reviews

Antibiotics for eyelid drop after Botox?

Hello lina yassen,

Thank you for sharing your question, concerns and photo with us. Antibiotics will not resolve this unfortunate situation. When this does occur eye drops (Lopidine) can be of use to help with raising the eye lid however ultimately the resolution will come when the Botox wears off. Go see your injector for a closer evaluation and intervention they feel warranted. Best wishes. 

Paul Pietro, MD
Greenville Physician
5.0 out of 5 stars 3 reviews

Eyedrops

You have ptosis  of your eyelid. There are eye drops that can be prescribed to improve the situation. This will require repeated use until your botox wears off in 3-4 months.  

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 29 reviews

Rubbing your eyelid after your service did not cause this.

This type of ptosis which is truly severe only occurs when botox is inadvertently injected through an opening in the forehead bone just above the eye.  A nerve and blood vessel normally travel in this bone canal.  When botox gets injected into this opening, the botox can then track deep into the orbit profoundly affecting the muscle that opens the eyelid.  It is improbable that this will wear off before 3 or 4 months.  I had one patient that took a full year to recover.  See an oculoplastic surgeon  for a baseline assessment and this individual can carefully follow you.  Try iodine. It is unlikely to work initially.  When it does start to work, it will mark the time when the effect will begin to wear off.  We found that once the drop starts working, the overall ptosis effect will resolve at that point in about 4 to 6 weeks.

Kenneth D. Steinsapir, MD
Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 26 reviews

Eye problem after Botox

Although eye drooping can occur after Botox injections in the area and Iopidine will help, it appears that you have more going on than just the drooping and I recommend you see a board certified ophthalmologist

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 4 reviews

Iopidine can help

Thank you for your question and photo. I'm sorry to hear you're having this trouble. Unfortunately eyelid ptosis is a potential complication when Botox is injected near the eyelid. There is an eye drop called iopidine that stimulates one of the muscles in the eyelid that helps to open your eyes. Using this eye drop can help to make the eyelid appear less droopy. Overall, I would expect the eyelid to return to normal in approximately four weeks.

Ivan Vrcek, MD
Austin Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.